Alert archive / Nevada / High Wind Watches in 2011
High Wind Watch 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at May 7, 2011, 3:28 AM PDT for Inyo County, California; Clark County, Nye County, Nevada. It took effect at May 8, 2011, 12:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 7, 2011, 3:28 AM PDT (10:28 UTC)
- In effect from
- May 8, 2011, 12:00 AM PDT
- Expired
- May 7, 2011, 2:53 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5715 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
039 WWUS75 KVEF 071028 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 328 AM PDT SAT MAY 7 2011 ...STRONG WINDS EXPECTED OVER THE WESTERN MOJAVE DESERT THIS WEEKEND... .A LOW PRESSURE SYSTEM DROPPING INTO THE PACIFIC NORTHWEST COAST WILL BRING INCREASING WEST WINDS TO THE WESTERN MOJAVE DESERT TODAY. WINDS WILL GET EVEN STRONGER BY SUNDAY AFTERNOON AND SPREAD ACROSS MUCH OF THE AREA AS THE STORM SYSTEM MOVES INTO THE GREAT BASIN. CAZ523-071900- /O.CON.KVEF.WI.Y.0035.110507T2100Z-110509T0600Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 328 AM PDT SAT MAY 7 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT SUNDAY FOR THE WESTERN MOJAVE DESERT. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON THROUGH EARLY SUNDAY THEN WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH SUNDAY AFTERNOON AND EVENING. * TIMING: WINDS WILL BECOME STRONG AFTER 2 PM TODAY AND WILL CONTINUE THROUGH TONIGHT. WINDS WILL INCREASE AROUND 2 PM SUNDAY BEFORE DECREASING LATE SUNDAY EVENING. * LOCATIONS: BARSTOW...DAGGETT...FOR IRWIN * IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO STRONG CROSSWINDS. VISIBILITIES COULD BE BRIEFLY LOWERED DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ519-520-071900- /O.NEW.KVEF.HW.A.0018.110508T0700Z-110509T0300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 328 AM PDT SAT MAY 7 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY FOR POSSIBLE STRONG DOWNSLOPE WINDS...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 70 MPH POSSIBLE AT THE 6000 FOOT LEVEL. WEST WINDS 25 TO 35 MPH WITH GUSTS TO OVER 60 MPH POSSIBLE OVER THE WESTERN FOOTHILLS. POSSIBLE WIND GUSTS TO OVER 45 MPH ACROSS THE REMAINDER OF THE VALLEY. * TIMING: WINDS WILL INCREASE LATE TONIGHT AND THEN CONTINUE INTO EARLY SUNDAY EVENING BEFORE DECREASING. THE STRONGEST WINDS ARE EXPECTED EARLY SUNDAY MORNING AND THEN AGAIN LATE SUNDAY AFTERNOON. * LOCATIONS: MAINLY ALONG THE MID SLOPES OF THE SOUTHERN SIERRA AND THE FOOTHILLS WEST OF HIGHWAY 395. THIS ALSO INCLUDES HIGHWAY 168 TO ASPENDELL. * IMPACTS: VERY STRONG CROSS WINDS ARE POSSIBLE ON THE AREA ROADWAYS AS WELL AS THE POSSIBILITY OF LOCAL AREAS OF BLOWING SAND AND DUST WHICH MAY RAPIDLY LOWER VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ NVZ019-020-071900- /O.NEW.KVEF.HW.A.0018.110508T1900Z-110509T0600Z/ SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND 328 AM PDT SAT MAY 7 2011 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE SPRING MOUNTAINS...RED ROCK CANYON AND THE WESTERN PORTION OF THE LAS VEGAS VALLEY FOR STRONG DOWNSLOPE WINDS...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WINDS: WEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO OVER 60 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE SUNDAY MORNING AND THEN CONTINUE THROUGH SUNDAY EVENING. THE STRONGEST WINDS ARE EXPECTED LATE SUNDAY AFTERNOON THROUGH EARLY EVENING. * LOCATIONS: INCLUDES BUT IS NOT LIMITED TO RED ROCK CANYON...BLUE DIAMOND...MOUNTAINS EDGE...AND AREAS WEST OF HIGHWAY 215 ALONG THE WEST SIDE OF THE LAS VEGAS VALLEY. * IMPACTS: VERY STRONG CROSS WINDS ARE POSSIBLE ON THE AREA ROADWAYS AS WELL AS THE POSSIBILITY OF LOCAL AREAS OF BLOWING SAND AND DUST WHICH MAY RAPIDLY LOWER VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
2 follow-up statements
148 WWUS75 KVEF 071720 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1020 AM PDT SAT MAY 7 2011 ...STRONG WINDS EXPECTED OVER THE WESTERN MOJAVE DESERT THIS WEEKEND... .A LOW PRESSURE SYSTEM DROPPING INTO THE PACIFIC NORTHWEST COAST WILL BRING INCREASING WEST WINDS TO THE WESTERN MOJAVE DESERT TODAY. WINDS WILL GET EVEN STRONGER BY SUNDAY AFTERNOON AND SPREAD ACROSS MUCH OF THE AREA AS THE STORM SYSTEM MOVES INTO THE GREAT BASIN. CAZ523-072200- /O.CON.KVEF.WI.Y.0035.110507T2100Z-110509T0600Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 1020 AM PDT SAT MAY 7 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT SUNDAY FOR THE WESTERN MOJAVE DESERT OF CALIFORNIA. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON THROUGH EARLY SUNDAY THEN WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH SUNDAY AFTERNOON AND EVENING. * TIMING: WINDS WILL BECOME STRONG AFTER 2 PM TODAY AND WILL CONTINUE THROUGH TONIGHT. WINDS WILL INCREASE AROUND 2 PM SUNDAY BEFORE DECREASING LATE SUNDAY EVENING. * LOCATIONS: BARSTOW...DAGGETT...FOR IRWIN * IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO STRONG CROSSWINDS. VISIBILITIES COULD BE BRIEFLY LOWERED DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ519-520-072200- /O.CON.KVEF.HW.A.0018.110508T0700Z-110509T0300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 1020 AM PDT SAT MAY 7 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING FOR POSSIBLE STRONG DOWNSLOPE WINDS FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 70 MPH POSSIBLE AT THE 6000 FOOT LEVEL. WEST WINDS 25 TO 35 MPH WITH GUSTS TO OVER 60 MPH POSSIBLE OVER THE WESTERN FOOTHILLS. POSSIBLE WIND GUSTS TO OVER 45 MPH ACROSS THE REMAINDER OF THE VALLEY. * TIMING: WINDS WILL INCREASE LATE TONIGHT AND THEN CONTINUE INTO EARLY SUNDAY EVENING BEFORE DECREASING. THE STRONGEST WINDS ARE EXPECTED EARLY SUNDAY MORNING AND THEN AGAIN LATE SUNDAY AFTERNOON. * LOCATIONS: MAINLY ALONG THE MID SLOPES OF THE SOUTHERN SIERRA AND THE FOOTHILLS WEST OF HIGHWAY 395. THIS ALSO INCLUDES HIGHWAY 168 TO ASPENDELL. * IMPACTS: VERY STRONG CROSS WINDS ARE POSSIBLE ON THE AREA ROADWAYS AS WELL AS THE POSSIBILITY OF LOCAL AREAS OF BLOWING SAND AND DUST WHICH MAY RAPIDLY LOWER VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ NVZ019-020-072200- /O.CON.KVEF.HW.A.0018.110508T1900Z-110509T0600Z/ SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND 1020 AM PDT SAT MAY 7 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR POSSIBLE STRONG DOWNSLOPE WINDS FOR THE SPRING MOUNTAINS...RED ROCK CANYON AND THE WESTERN PORTION OF THE LAS VEGAS VALLEY. * WINDS: WEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO OVER 60 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE SUNDAY MORNING AND THEN CONTINUE THROUGH SUNDAY EVENING. THE STRONGEST WINDS ARE EXPECTED LATE SUNDAY AFTERNOON THROUGH EARLY EVENING. * LOCATIONS: INCLUDES BUT IS NOT LIMITED TO RED ROCK CANYON... BLUE DIAMOND...MOUNTAINS EDGE...AND AREAS WEST OF HIGHWAY 215 ALONG THE WEST SIDE OF THE LAS VEGAS VALLEY. * IMPACTS: VERY STRONG CROSS WINDS ARE POSSIBLE ON THE AREA ROADWAYS AS WELL AS THE POSSIBILITY OF LOCAL AREAS OF BLOWING SAND AND DUST WHICH MAY RAPIDLY LOWER VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
578 WWUS75 KVEF 072153 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 253 PM PDT SAT MAY 7 2011 .A STRONG LOW PRESSURE SYSTEM DROPPING FROM THE WASHINGTON COAST THIS EVENING INTO EASTERN OREGON SUNDAY WILL CAUSE STRONG AND GUSTY WINDS OVER MUCH OF THE MOJAVE DESERT AND PORTIONS OF THE SOUTHERN GREAT BASIN THROUGH SUNDAY EVENING. CONDITIONS ARE FAVORABLE FOR STRONG DOWNSLOPE WINDS ON THE EAST SLOPES OF THE SIERRA AND SPRING MOUNTAINS. CAZ519-520-080800- /O.UPG.KVEF.HW.A.0018.110508T0700Z-110509T0300Z/ /O.NEW.KVEF.HW.W.0017.110508T0400Z-110509T0400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 253 PM PDT SAT MAY 7 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR EASTERN SIERRA SLOPES AND THE OWENS VALLEY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 70 MPH POSSIBLE ABOVE THE 6000 FOOT LEVEL. WEST WINDS 25 TO 35 MPH WITH GUSTS TO OVER 60 MPH POSSIBLE OVER THE WESTERN FOOTHILLS. POSSIBLE WIND GUSTS TO OVER 45 MPH ACROSS THE REMAINDER OF THE OWENS VALLEY. * TIMING: WINDS WILL INCREASE THIS EVENING AND THEN CONTINUE INTO EARLY SUNDAY EVENING BEFORE DECREASING. THE STRONGEST WINDS ARE EXPECTED EARLY SUNDAY MORNING AND THEN AGAIN LATE SUNDAY AFTERNOON. * LOCATIONS: MAINLY ALONG THE MID SLOPES OF THE SOUTHERN SIERRA AND THE FOOTHILLS WEST OF HIGHWAY 395. THIS ALSO INCLUDES HIGHWAY 168 TO ASPENDELL. * IMPACTS: VERY STRONG CROSS WINDS ARE POSSIBLE ON THE AREA ROADWAYS AS WELL AS THE POSSIBILITY OF LOCAL AREAS OF BLOWING SAND AND DUST WHICH MAY RAPIDLY LOWER VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ019-020-080800- /O.UPG.KVEF.HW.A.0018.110508T1900Z-110509T0600Z/ /O.NEW.KVEF.HW.W.0017.110508T1900Z-110509T0400Z/ SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND 253 PM PDT SAT MAY 7 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE SPRING MOUNTAINS...RED ROCK CANYON AND THE WESTERN PORTION OF THE LAS VEGAS VALLEY...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: WEST WINDS BETWEEN 30 AND 40 MPH WITH GUSTS TO OVER 60 MPH POSSIBLE ALONG THE EAST SLOPES OF THE SPRING MOUNTAINS AND INTO THE WEST SIDE OF THE LAS VEGAS VALLEY. THE REMAINDER OF THE LAS VEGAS VALLEY WILL SEE WINDS GUSTING BETWEEN 40 AND 50 MPH. * TIMING: WINDS WILL INCREASE SUNDAY MORNING AND THEN CONTINUE THROUGH SUNDAY EVENING. THE STRONGEST WINDS ARE EXPECTED LATE SUNDAY AFTERNOON THROUGH EARLY EVENING. * LOCATIONS: INCLUDES BUT IS NOT LIMITED TO RED ROCK CANYON... BLUE DIAMOND...MOUNTAINS EDGE...AND AREAS WEST OF HIGHWAY 215 ALONG THE WEST SIDE OF THE LAS VEGAS VALLEY. * IMPACTS: VERY STRONG CROSS WINDS ARE POSSIBLE ON THE AREA ROADWAYS AS WELL AS THE POSSIBILITY OF LOCAL AREAS OF BLOWING SAND AND DUST WHICH MAY RAPIDLY LOWER VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ AZZ001-003-036-CAZ522-524-525-NVZ015>018-021-022-080800- /O.EXB.KVEF.WI.Y.0035.110508T1900Z-110509T0400Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- EASTERN MOJAVE DESERT-MORONGO BASIN-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SOUTHERN CLARK COUNTY- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA... BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO... RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...HOOVER DAM...LAUGHLIN...PRIMM... SEARCHLIGHT...CAL-NEV-ARI 253 PM PDT SAT MAY 7 2011 /253 PM MST SAT MAY 7 2011/ ...WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ TO 9 PM PDT /9 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR MOST OF NORTHWEST ARIZONA AND SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA...WHICH IS IN EFFECT FROM NOON PDT /NOON MST/ TO 9 PM PDT /9 PM MST/ SUNDAY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * TIMING: WINDS WILL INCREASE LATE SUNDAY MORNING WITH THE STRONGEST WINDS BETWEEN 1 PM AND 8 PM. WINDS WILL DECREASE LATE SUNDAY EVENING. * LOCATIONS: INCLUDING BUT NOT LIMITED TO SOUTHERN PORTIONS OF DEATH VALLEY NATIONAL PARK...BAKER...PAHRUMP...MESQUITE... AMARGOSA VALLEY...HOOVER DAM...SEARCHLIGHT...LAKE MEAD NATIONAL RECREATION AREA...PIOCH...PANACA...ALAMO. * IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO STRONG CROSSWINDS. VISIBILITIES COULD BE BRIEFLY LOWERED DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ523-080800- /O.CON.KVEF.WI.Y.0035.000000T0000Z-110509T0600Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 253 PM PDT SAT MAY 7 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY FOR THE WESTERN MOJAVE DESERT OF CALIFORNIA. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH EARLY SUNDAY THEN WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH SUNDAY AFTERNOON AND EVENING. * TIMING: GUSTY WINDS WILL CONTINUE THROUGH TONIGHT BUT WINDS WILL INCREASE EVEN MORE AROUND 2 PM SUNDAY BEFORE DECREASING LATE SUNDAY EVENING. * LOCATIONS: BARSTOW...DAGGETT...FOR IRWIN * IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO STRONG CROSSWINDS. VISIBILITIES COULD BE BRIEFLY LOWERED DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at May 7, 2:55 AM PDT, 33 minutes earlier.
Area forecast discussion, May 7, 2:55 AM PDT, 33 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE LAS VEGAS NV
255 AM PDT SAT MAY 7 2011
CORRECTION TO WORDING IN THE SYNOPSIS
.SYNOPSIS...A STRONG PACIFIC STORM WILL MOVE INTO THE AREA OVER THE
WEEKEND RESULTING IN LOCALLY BREEZY CONDITIONS TODAY AND THEN WINDY
TO VERY WINDY CONDITIONS ON MOTHERS DAY. A CHANCE OF SHOWERS AND
THUNDERSTORMS WILL ALSO BE SEEN...MAINLY ACROSS CENTRAL NEVADA ON
SUNDAY AND THEN ACROSS MUCH OF THE REGION ON MONDAY AS THE SYSTEM
SHIFTS EAST. TEMPERATURES WILL BE WELL ABOVE NORMAL TODAY AND THEN
DROP TO WELL BELOW NORMAL BY MONDAY.
&&
.SHORT TERM...TODAY THROUGH MONDAY NIGHT...UPPER LOW OFF THE
SOUTHERN BRITISH COLUMBIA COAST WILL BE RESPONSIBLE FOR A MAJOR
CHANGE TO THE WEATHER ACROSS THE AREA OVER THE WEEKEND AND INTO THE
FIRST OF NEXT WEEK. LOW TO SHIFT ONTO THE PACIFIC NORTHWEST COAST
LATE TODAY AND THEN DIG SOUTH ACROSS NEVADA ON SUNDAY. ALTHOUGH A
CHANCE OF SHOWERS/ISOLATED THUNDERSTORMS WILL BE SEEN ACROSS CENTRAL
NEVADA ON SUNDAY THE MAIN CONCERN WITH THIS SYSTEM OVER THE WEEKEND
WILL BE WINDS. BREEZY CONDITIONS EXPECTED OVER THE ENTIRE AREA AHEAD
OF THIS SYSTEM TODAY WITH THE STRONGEST WINDS OVER THE NORTHWEST
PORTION OF SAN BERNARDINO COUNTY WHERE A WIND ADVISORY REMAIN IN
EFFECT. AS THE SYSTEM DROPS OVER THE AREA ON SUNDAY...WINDS WILL BE
ON THE INCREASE ACROSS THE ENTIRE CWA WITH THE MAIN FOCUS BEING OVER
THE MOJAVE DESERT. LOCAL HIRES MODELS INDICATE THAT DOWNSLOPE WINDS
ARE ALSO POSSIBLE ON THE EASTERN SLOPES OF THE SOUTHERN SIERRA AND
THE SPRING MOUNTAINS/WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY FOR
MUCH OF SUNDAY AND WILL ISSUE A HIGH WIND WATCH WITH THIS PACKAGE.
WIND ADVISORIES WILL LIKELY BE NEEDED ELSEWHERE...ALONG WITH THE
CURRENT ADVISORY FOR NORTHWEST SAN BERNARDINO REMAINING IN EFFECT.
ON MONDAY THE LOW REMAINS OVER THE AREA...BUT DIGS A LITTLE FURTHER
SOUTH TO OVER THE CWA ON MONDAY WHICH WILL DECREASE FLOW ALOFT/
SURFACE GRADIENTS THUS DECREASING THE WINDS OVER THE AREA. HOWEVER
WITH THE LOW OVER THE AREA...ENOUGH INSTABILITY TO CONTINUE TO
PRODUCE SCATTERED SHOWERS ACROSS MAINLY THE NORTHERN PORTION OF THE
CWA. AS THE SYSTEM SHIFTS EAST MONDAY NIGHT...THE CHANCE OF SHOWERS
WILL BE ON THE DECREASE. THE NEXT CONCERN THEN TURNS TO
TEMPERATURES. WELL ABOVE NORMAL READINGS WILL CONTINUE TODAY...BUT
AS THE LOW SHIFTS INTO/OVER THE AREA...TEMPERATURES WILL BE ON THE
DECREASE WITH MOST DAYTIME READINGS DROPPING BETWEEN 20 AND 25
DEGREES BETWEEN TODAY AND MONDAY.
.LONG TERM...TUESDAY THROUGH FRIDAY...NOT MUCH TO CHANGE IN THIS
FORECAST CYCLE. MODELS CONTINUE WITH THEIR INDIVIDUAL PERSPECTIVES
ON THE DEPARTING STORM SYSTEM. THE GFS CONTINUES TO HAVE AN OPEN
WAVE DEPARTING THE AREA FASTER THAN THE ECMWF...WHICH STAYS WITH THE
SLOWER CLOSED LOW IDEA. LIKE PREVIOUS FORECAST PREFER THE FASTER GFS
IDEA AS THERE WILL BE A SHORTWAVE RIDGE MOVING IN...AND IT IS BEING
NUDGED BY THE NEXT STRONG TROUGH TO DROP SOUTH FROM THE GULF OF
ALASKA LATER IN THE WEEK.
LEFT PRECIPITATION FORECAST ALONE WHICH HAS RESIDUAL PRECIPITATION
IN OUR NORTHEAST ZONES CLOSEST TO THE TROUGH AXIS TUESDAY. THE
PRECIPITATION AND CLOUD COVER WILL DEPART QUICKLY ALONG WITH THE
TROUGH BY WEDNESDAY. WEDNESDAY THROUGH FRIDAY WILL SEE RIDGING OVER
THE AREA. TEMPERATURES SHOULD BE ABOVE AVERAGE ON THURSDAY AND
FRIDAY. ON FRIDAY THE RIDGE AXIS WILL HAVE SHIFTED EAST AS THE NEXT
TROUGH DROPS IN FROM THE NORTHERN PACIFIC. OTHERWISE THERE IS NO
SIGNIFICANT WEATHER OF NOTE THROUGH FRIDAY. LOOKING BEYOND THE
EXTENDED THE MODELS SHOW THE NEXT DEEP TROUGH DIGGING SOUTH AND A
LOW DEVELOPS OFF SHORE NEXT SATURDAY. HERE THE MODELS DIVERGE
SIGNIFICANTLY ON THE EVOLUTION OF THIS SYSTEM. FOR NOW ALL THAT CAN
BE SAID IS THAT THERE IS POTENTIAL FOR A MAJOR CHANGE IN THE AREAS
WEATHER LATE NEXT WEEKEND.
&&
.FIRE WEATHER...GUSTY SOUTHWEST WINDS EXPECTED THIS AFTERNOON AND
EVENING ACROSS MUCH OF MOHAVE COUNTY AND THIS ALONG WITH LOW
AFTERNOON HUMIDITIES WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS.
THUS WILL CONTINUE THE RED FLAG WARNING FOR ZONE 102 BELOW 3500
FEET. GUSTY WINDS WILL ALSO BE SEEN OVER CALIFORNIA ZONE 228 THIS
AFTERNOON WHICH WILL ALSO HAVE VERY LOW AFTERNOON HUMIDITIES.
HOWEVER CRITERIA OF 6 HOURS OR MORE IS MARGINAL ACROSS MUCH OF THE
ZONE SO OPTED NOT TO ISSUE ANY HIGHLIGHTS FOR THIS AREA. WILL NEED
TO MONITOR DURING THE DAY HOWEVER. WINDS WILL BE INCREASING ON
SUNDAY ACROSS MUCH OF THE DISTRICT...BUT TEMPERATURES WILL BE
LOWERING...ALLOWING MINIMUM HUMIDITIES TO INCREASE SLIGHTLY. THE
MAIN AREA OF CONCERN WILL CONTINUE TO BE MOHAVE COUNTY...BUT ALSO
FAR SOUTHERN NEVADA AND WILL CONTINUE THE RED FLAG WARNINGS IN THESE
AREAS FOR SUNDAY.
&&
.AVIATION...FOR MCCARRAN...SOUTH TO SOUTHWEST WINDS WILL PERSIST
THROUGH SUNDAY MORNING. THIS MORNING THE GUSTS IN THE 20-24 KNOTS
RANGE WILL SUBSIDE A FEW HOURS BEFORE THEY RESUME AGAIN LATE IN THE
MORNING. PEAK GUSTS THIS AFTERNOON WILL BE AROUND 30 KNOTS. WINDS
WILL STAY GUSTY FROM THE SOUTH TO SOUTHWEST THROUGH SATURDAY NIGHT.
HIGH LEVEL CLOUD COVER WILL INCREASE THIS AFTERNOON AND THIS
EVENING. SUNDAY AFTERNOON AND EVENING WILL SEE A SIGNIFICANT
INCREASE IN WINDS FROM THE SOUTHWEST TO WEST AS A STORM SYSTEM
APPROACHES.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MOST AREAS WILL SEE WINDS FROM THE SOUTH TO SOUTHWEST
GUSTING TO AROUND 30 KNOT THIS AFTERNOON WITH THE EXCEPTION OF THE
DAGGETT AREA WHERE GUSTS TO 40 KNOTS ARE LIKELY. WINDS WILL INCREASE
SIGNIFICANTLY SUNDAY AS A STRONG STORM SYSTEM APPROACHES FROM THE
NORTHWEST. STRONG WINDS WILL START OVER THE SIERRA TONIGHT AND COULD
POTENTIALLY BRING STRONG DOWNSLOPE WINDS ON THE EAST SLOPES AND
OWENS VALLEY. OTHER MOUNTAIN AREAS WILL SEE STRONG WINDS SUNDAY AND
BRING WIDE SPREAD TURBULENCE TO THE AREA. CLOUD COVER WILL INCREASE
ABOVE 20KFT THIS AFTERNOON.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR NVZ019-020.
RED FLAG WARNING FROM NOON TO 8 PM PDT SUNDAY FOR
NVZ462-465-466. AZ...RED FLAG WARNING FROM NOON TO 8 PM MST SUNDAY
FOR AZZ101. RED FLAG WARNING FROM NOON TODAY TO 8 PM MST SUNDAY
FOR AZZ102. CA...HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY
EVENING FOR CAZ519-520.
RED FLAG WARNING FROM NOON TO 8 PM PDT SUNDAY FOR CAZ229.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 11 PM PDT SUNDAY FOR
CAZ523.
&&
JENSEN/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, May 6, 3:52 PM PDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 352 PM PDT FRI MAY 6 2011 CAZ519>522-524>526-NVZ014-015-018-019-071000- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- SHEEP RANGE-SPRING MOUNTAINS- 352 PM PDT FRI MAY 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM THE WASHINGTON COAST SATURDAY TO UTAH AND SOUTHERN NEVADA MONDAY. THIS SYSTEM WILL BRING LOCALLY BREEZY CONDITIONS SATURDAY WITH STRONGER WINDS ON SUNDAY...ESPECIALLY ACROSS SOUTHERN AREAS. THERE IS A GOOD CHANCE WIND ADVISORIES MAY BE NEEDED FOR MANY ZONES SUNDAY AFTERNOON WITH WIDESPREAD GUSTS BETWEEN 40 AND 50 MPH POSSIBLE. THERE WILL ALSO BE A CHANCE OF SHOWERS THROUGH SUNDAY THROUGH MONDAY WITH THE BEST CHANCE OF PRECIPITATION ACROSS LINCOLN COUNTY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-071000- NORTHWEST PLATEAU-NORTHWEST DESERTS- 352 PM MST FRI MAY 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY SOUTHWEST WINDS WILL DEVELOP SATURDAY AFTERNOON WHICH WILL BECOME EVEN STRONGER SUNDAY AS A LOW PRESSURE SYSTEM DROPS OUT OF THE PACIFIC NORTHWEST INTO NEVADA AND UTAH BY MONDAY. GUSTS AROUND 35 MPH ARE EXPECTED SATURDAY WHICH WILL INCREASE TO BETWEEN 40 AND 50 MPH SUNDAY. RELATIVE HUMIDITY VALUES BELOW 15 PERCENT ARE ALSO EXPECTED BOTH AFTERNOONS BELOW 3500 FEET. A RED FLAG WARNING HAS BEEN ISSUED FOR NOON SATURDAY THROUGH 8 PM SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ523-071000- WESTERN MOJAVE DESERT- 352 PM PDT FRI MAY 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM THE WASHINGTON COAST SATURDAY TO UTAH AND SOUTHERN NEVADA MONDAY. THIS SYSTEM WILL BRING WINDY CONDITIONS TO WESTERN SAN BERNARDINO COUNTY SATURDAY WITH EVEN STRONGER WINDS ON SUNDAY. A WIND ADVISORY IS IN EFFECT FROM 2 PM SATURDAY UNTIL 11 PM SUNDAY. GENERALLY WEST WINDS IN THE 20 TO 30 MPH RANGE WITH GUSTS TO 45 MPH ARE EXPECTED SATURDAY AFTERNOON THROUGH EARLY SUNDAY. WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH SUNDAY AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-036-CAZ527-NVZ016-017-020>022-071000- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 352 PM PDT FRI MAY 6 2011 /352 PM MST FRI MAY 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM THE WASHINGTON COAST SATURDAY TO UTAH AND SOUTHERN NEVADA MONDAY. THIS SYSTEM WILL BRING LOCALLY BREEZY CONDITIONS SATURDAY WITH STRONGER WINDS ON SUNDAY. WIND GUSTS BETWEEN 40 AND 50 MPH ARE LIKELY ON SUNDAY WHICH WILL COMBINE WITH LOW RELATIVE HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 8 PM SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:53 PM PDT | High Wind Warning | VEF | Inyo, San Bernardino | 32 hr |
Nearby
High Wind Watches in Nevada, 2011High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.